North Carolina, 2011Damaging Winds in North Carolina, April 5, 2011
April 5, 2011 · NWS AKQ · 4 events in 2 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 5, 1:24 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 5, 1:24 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 AM EDT TUE APR 5 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST EARLY THIS
MORNING AND PUSH OFFSHORE TOWARDS EARLY AFTERNOON. HIGH PRESSURE
BUILDS BACK INTO THE MID ATLANTIC STATES TONIGHT AND
WEDNESDAY...AND SLIDES OFF THE SOUTHEAST COAST ON THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATED TO ADD TOR WATCH 101
LCHS (LOW CAPE/HIGH SHEAR) EVENT APPROACHING THE RGN FROM THE WEST.
FAIRLY NARROW BAND OF STRONGER SHRAS/TSRAS (BRIEF MOD/HVY RAINFALL)
RIGHT ALONG/AHEAD OF COLD FRONTAL PASSAGE (MAIN THREATS WILL BE
STRAIGHT LINE DAMAGING WINDS AND AREAS OF LARGE HAIL IN STRONGER
UPDRAFTS). CAN NOT OUTRULE AN ISOL TORNADO AS THERE AT TIMES WILL
BE BREAKS IN THE MAIN LINE AS STRONGER WINDS ALOFT FILTER DOWN TO
THE SFC WHICH WILL SEPERATE THE LINE INTO BOW SEGMENTS. CURRENT
TIMING WOULD SUGGEST BEST WINDOW OF OPPORTUNITY FOR SVR WX TO BE
08-12Z WEST OF I-95 AND 10-14Z ERN HALF OF THE CWA. GNRLY SVR WX
WILL ONLY BE EXPECTED FOR AROUND 1-2 HRS IN ANY GIVEN AREA.
RESIDUAL SHRAS WILL CONTINUE BEHIND INITIAL LINE (POST FRONTAL
ACTIVITY) BEFORE SOME CLRG DVLPS W/E LATE DAY. GNRLY SVR WX WILL
ONLY BE EXPECTED FOR AROUND 1-2 HRS IN ANY GIVEN AREA).
ALSO TO NOTE...A SIGNIFICANT AMOUNT OF LIGHTNING HAS STAYED FURTHER
TO THE SOUTH OF THE OH/TN VLY EARLIER THIS AM...BUT THINKING
ACTIVITY WILL START TO SPREAD FURTHER NORTH INTO THE SRN HALF OF THE
CWA THIS AM AS INSTABILITY INCREASES.
OVERALL QPF WILL BE IN THE 0.25-0.50 INCH RANGE WITH LOCALLY HIGHER
AMOUNTS POSSIBLE NEAR AN INCH IN THUNDERSTORMS (ESP FAR SE CWA).
BULK OF HIGHS (7AM-7PM) WILL BE SET IN THE AM HRS (GNRLY MID/UPR
60S).
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
DRY/COOL WX TNT...THEN PARTLY TO MOSTLY SUNNY WEDNESDAY AS HIGH
PRESSURE TRAVERSES THE AREA. LOWS TUES NIGHT IN THE 30S TO LOW
40S. HIGHS WEDNESDAY FROM THE UPR 50S EASTERN SHORE TO THE UPR 60S
WEST. HIGH PRESSURE WILL PARK ITSELF OFF THE SOUTHEAST COAST WED
NIGHT AND THURS. RETURN FLOW FROM THE SOUTH WILL ALLOW FOR A MILD
AFTERNOON ON THURS WITH HIGHS REACHING THE UPR 60S EASTERN
SHORE/IMMEDIATE COAST TO THE MID 70S INTERIOR LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. WEAK FRNTL
BDNRY (BACKDOOR/WRM FRNT) WILL LAY ACRS THE CWA THU NGT INTO ERLY
SUN. WEAK SHRTWVS/ASSOC AREAS OF MOIST WILL MOVE THRU IN WNW FLO
ALOFT...AND WILL RESULT IN SLGT OR SML CHCS FOR SHRAS ACRS THE
REGION. THAT BNDRY WILL LIFT N OF THE ENTIRE AREA SUN AFTN WITH
WRMER SW FLO EXPECTED ALL LOCATIONS. MAINLY DRY WX SUN AFTN THRU
MON...BEFORE NEXT COLD FRNT BRINGS SLGT CHC OF SHRAS MON NGT.
MAX TEMPS ON FRI RANGING FM NEAR 60 OVR THE LWR MD/VA ERN SHR...TO
THE MID 70S SW. HIGHS ON SAT RANGING FM THE LWR 60S OVR LWR MD ERN
SHR...TO NEAR 80 SW. MAX TEMPS ON SUN RANGING THRU THE 70S TO NEAR
80...AND IN THE MID 70S TO LWR 80S ON MON.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
GUSTY S WNDS BTWN 20-35 KT CONTS OUT AHEAD OF CDFRNT THIS AM. BASED
ON LTST RADAR TRENDS AND MODEL DATA...TRIMMED BACK CONVECTION (CB)
FROM CDFRNTL PASSAGE TO A 2-3 HR WINDOW (10-13Z KRIC...12-15Z ALONG
THE CSTL TAF SITES). ADDED ANTHR 3 HR PRD OF POST FRNTL PCPN THRU
AM HRS. WNDS SHFT TO W THEN NW BEHIND FROPA AND REMAIN GUSTY INTO
AFTRN HRS AS CAA SURGE OVRSPRDS RGN. MVFR TO LCL IFR CNDTNS WITH
PCPN AND FROPA LIFT INTO VFR RANGE BY THE AFTRN. CLRG WITH DMNSHG
WNDS ALL AREAS AFTR 00Z.
HI PRES BLDS INTO THE AREA...THEN OFF THE CST FOR TONITE THRU THU.
&&
.MARINE...
BASED ON CRNT WND GUSTS...DECIDED TO HOIST GALE WRNGS FOR CSTL
WTRS THRU THE REST OF TONITE. OTW...STRNG SCA'S REMAIN IN PLACE
AHEAD OF APPRCHG CDFRNT PROGGED TO CROSS THE MARINE AREA TUESDAY.
PVS DSCN:
COOLER/MORE STABLE AIR OVR THE CHES WTRS SHUD KEEP GUSTS BLO GALE
FORCE INTO TUE MORNG. HIGHER GUSTS PSBL IN CONVECTION THAT DVLPS
LATE TONITE/ERLY TUE MORNG...BUT THOSE WNDS WUD BE HANDLED WITH
MARINE STATEMENTS AND PSBL WRNGS. NW WNDS PROVIDE CAA BEHIND THE
FRNT TUE MORNG THRU TUE AFTN...WITH WND SPEEDS MAINLY 15 TO 25 KT.
HIGH PRES BLDS ACRS THE MARINE AREA AND OFF THE MID ATLC/SE CST WED
THRU THU. A BACKDOOR FRNT THEN DROPS INTO AND ACRS THE AREA FOR
THU NGT THRU SAT...PROVIDING SE...E OR NE WNDS 15 KT OR LESS.
&&
.CLIMATE...
RECORD HIGH'S SET FOR MON APRIL 4TH AT RIC...TIED AT ORF.
RIC 86/1956...*87 ACTUAL HIGH TODAY (NEW RECORD)
ORF 86/1963...*86 ACTUAL HIGH TODAY (TIES RECORD)
SBY 83/1999...
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
GALE WARNING UNTIL 7 AM EDT THIS MORNING FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...CCW
NEAR TERM...CCW
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR/TMG
CLIMATE...Hazardous weather outlook, Apr 5, 1:20 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 AM EDT TUE APR 5 2011
MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-060630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
220 AM EDT TUE APR 5 2011
...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ650-652-654-656-658-060630-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
220 AM EDT TUE APR 5 2011
...GALE WARNING IN EFFECT UNTIL 7 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ630>633-060630-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
220 AM EDT TUE APR 5 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ048-049-060>071-079-080-060630-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
220 AM EDT TUE APR 5 2011
...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 4, 10:15 PM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 PM EDT MON APR 4 2011
VAZ048-049-060>062-066>069-050415-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1115 PM EDT MON APR 4 2011
...SHOWERS WITH GUSTY WINDS AND SMALL HAIL MOVING INTO PORTIONS OF
THE VIRGINIA PIEDMONT REGION...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH BREIF HEAVY RAINFALL FROM 17 MILES NORTHWEST OF
PROSPECT TO 43 MILES SOUTHWEST OF DARLINGTON HEIGHTS...OR FROM 8
MILES EAST OF BENT CREEK TO 28 MILES WEST OF CLOVER...MOVING EAST AT
45 MPH. THIS ACTIVITY WILL BE NEAR...
ELAM AROUND 1135 PM EDT...
PROSPECT AROUND 1140 PM EDT...
FIVE FORKS AROUND 1145 PM EDT...
LAKESIDE VILLAGE AROUND 1150 PM EDT...
ELK HILL AROUND 1155 PM EDT...
GEORGES TAVERN AROUND MIDNIGHT EDT...
WIND GUSTS OF 30 TO 40 MPH...AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS. A RUMBLE OF THUNDER AND AN OCCASIONAL
LIGHTNING STRIKE WILL BE POSSIBLE AS WELL.
LAT...LON 3734 7861 3739 7860 3734 7850 3735 7847
3763 7826 3770 7826 3775 7845 3780 7850
3811 7822 3786 7776 3691 7825 3688 7847
3692 7850 3708 7846 3713 7853 3714 7859
3719 7868 3725 7870
WAMSLEYSpecial weather statement, Apr 4, 11:15 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1215 AM EDT TUE APR 5 2011
VAZ048-049-060>064-066>069-050515-
AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER
VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1215 AM EDT TUE APR 5 2011
...SHOWERS WITH GUSTY WINDS AND SMALL HAIL MOVING INTO PORTIONS OF
THE VIRGINIA PIEDMONT REGION...
AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH BREIF HEAVY RAINFALL FROM 8 MILES NORTHEAST OF
MINERAL TO 20 MILES SOUTH OF DARLINGTON HEIGHTS...OR FROM 8 MILES
NORTHEAST OF MINERAL TO 7 MILES NORTHEAST OF CLOVER...MOVING
NORTHEAST AT 45 MPH. THIS ACTVITY WILL BE NEAR TAMWORTH AROUND 1220
AM EDT... PLEASANT GROVE AROUND 1225 AM EDT...
VICTORIA AROUND 1230 AM EDT...
RUBERMOUNT AROUND 1235 AM EDT...
OLIVEVILLE AROUND 1240 AM EDT...
MACON AROUND 1245 AM EDT...
WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS
CAN BE EXPECTED WITH THIS ACTIVITY. A RUMBLE OF THUNDER AND AN
OCCASIONAL LIGHTNING STRIKE WILL BE POSSIBLE AS WELL.
LAT...LON 3739 7860 3734 7850 3735 7847 3763 7826
3770 7826 3775 7845 3780 7850 3809 7825
3814 7817 3815 7802 3811 7784 3800 7764
3825 7737 3825 7730 3824 7729 3698 7820
3695 7848 3708 7846 3719 7868 3725 7870
WAMSLEYSpecial weather statement, Apr 5, 3:09 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 AM EDT TUE APR 5 2011
VAZ062-063-068>071-080-081-050845-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-POWHATAN VA-PRINCE GEORGE VA-
409 AM EDT TUE APR 5 2011
...STRONG THUNDERSTORMS MOVING INTO THE RICHMOND METRO AREA...
AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM MANAKIN TO SCOTTS FORK...OR FROM
6 MILES NORTHWEST OF TUCKAHOE TO MANNBORO...MOVING EAST AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
GLEN ALLEN AROUND 415 AM EDT...
MECHANICSVILLE AROUND 420 AM EDT...
STUDLEY AROUND 425 AM EDT...
WOODS EDGE AROUND 430 AM EDT...
MATHIS PARK HOPEWELL AROUND 435 AM EDT...
WIND GUSTS TO 50 MPH AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED IN THE
PATH OF THESE STORMS.
LAT...LON 3768 7771 3774 7730 3773 7730 3772 7729
3772 7726 3755 7722 3754 7724 3754 7722
3747 7721 3739 7724 3739 7726 3735 7726
3722 7738 3724 7794
44Local storm report, Apr 5, 3:26 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG CHASE CITY 36.80N 78.46W
04/05/2011 MECKLENBURG VA LAW ENFORCEMENT
NUMEROUS TREES REPORTED KNOCKED DOWN.
&&
WAMSLEYSpecial weather statement, Apr 5, 3:45 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 AM EDT TUE APR 5 2011
NCZ012-VAZ079>081-087>089-092-050945-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-PRINCE GEORGE
VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
445 AM EDT TUE APR 5 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN VIRGINIA...
AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SUTHERLAND TO GASBURG...OR FROM 6
MILES SOUTHEAST OF LAKE CHESDIN PARK TO 12 MILES WEST OF ROANOKE
RAPIDS...MOVING EAST AT 40 TO 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
VULTARE AROUND 450 AM EDT...
GUM FORKS AROUND 455 AM EDT...
GASTON AROUND 500 AM EDT...
MUD CASTLE AROUND 505 AM EDT...
GUMBERRY AROUND 510 AM EDT...
PLEASANT GROVE AROUND 515 AM EDT...
WIND GUSTS TO 50 MPH...DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS.
LAT...LON 3623 7739 3631 7745 3630 7756 3633 7759
3640 7756 3643 7764 3647 7766 3647 7776
3650 7789 3651 7791 3656 7790 3722 7761
3723 7706 3620 7731
44Thunderstorm Wind, Northampton
- When
- April 5, 3:45 AM EST
- Where
- Northampton County, 0.56 mi W of Henrico
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.530, -77.830
Tree was downed at Woodlake Village Parkway and Shelter Cove. Trees were also downed at Hull Street.
Thunderstorm Wind, Hertford
- When
- April 5, 5:30 AM EST
- Where
- Hertford County, 0.89 mi NW of Ahoskie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.290, -76.990
Thunderstorm Wind, Hertford
- When
- April 5, 5:30 AM EST
- Where
- Hertford County, 0.69 mi S of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.440, -77.100
Thunderstorm Wind, Northampton
- When
- April 5, 9:40 AM EST
- Where
- Northampton County, 0.69 mi N of Conway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.440, -77.230
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, April 5 to 6, 2011$2.6 million · 85 kt wind · 33 events
- Damaging Winds in North Carolina, April 5, 2011$1.6 million · 52 kt wind · 31 events
- Hail and Damaging Winds in South Carolina, April 5, 20111 injured · $204,000 · 74 kt wind · 48 events
- Damaging Winds in Georgia, April 5, 2011$1.1 million · 85 kt wind · 9 events
- Damaging Winds in Georgia, April 5, 2011$496,000 · 65 kt wind · 21 events
- Damaging Winds in Virginia, April 5, 2011$78,000 · 58 kt wind · 42 events
- Tornadoes and Damaging Winds in Maryland, April 5, 2011$48,000 · EF0 · 17 events
- Damaging Winds in Florida, April 5, 2011$52,000 · 53 kt wind · 9 events
- Damaging Winds in North Carolina, April 5, 2011$42,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Florida, April 5, 2011$16,000 · 1 in hail · 30 events
- Flooding in Pennsylvania, April 5, 2011$55,000 · 2 events
- Damaging Winds in South Carolina, April 5, 2011$30,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301198, 301200, 301201, 301202.